Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
126 Doctors are Online

Itching on the body, bleeding, hives on arms and legs. Tried peroxide, benadryl and prednisone. Cure?

User rating for this question
Very Good
Answered by

Internal Medicine Specialist
Practicing since : 1998
Answered : 1579 Questions
I am itcy over the entire body, it's almost hysterical. I'm bleeding, hives on my arms and legs. I've tried peroxide and epsom salts, benadryl, zertec, hydrocordisone, prednasone...I'm out of answers
Posted Mon, 30 Apr 2012 in Asthma and Allergy
Answered by Dr. Jasvinder Singh 4 hours later

Thanks for posting your query.

The most likely triggers for acute urticaria (hives) are allergies, allergies to medicines,viral infections, , dental and sinus infections, fungal infections, blood transfusions and vaccines. But sometimes hives may be idiopathic.

You are already having a history of thyroid disease which can itself cause recurrent hives as well as itching all over the body. First of all get your recent thyroid status checked and the dose of thyroid medication monitored.

In your case, the following measures can be taken:

1)     Treatment of hives is by oral antihistamines which you have already taken. The most potent antihistamine, however, is probably the anti-depressant doxepin which can be taken under prescription. You can get doxepin prescribed from your doctor.

2)     In your case, along with doxepin, the best mode of action is to give a short burst of systemic steroid with a moderate dosage (e.g., prednisolone 1 mg/kg/day), and then try to taper the dose of steroid.

3)     Also wear cotton clothes and apply calamine lotion which will help in soothing the skin.

Hope this answers your query. If you have additional questions or follow up queries then please do not hesitate in writing to us. I will be happy to answer your queries.

Wishing you good health.

Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Medical Procedures

The user accepted the expert's answer

Ask an Allergist

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor